MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2351-0050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
As reported: "t2 alpha tibia spi operation.After reaming during the sleeve the surgeon didn¿t remove the inner metal sleeve before trying to insert the tibia nail.He hammered on the strike plate to insert the nail.When discovering that there were not room for inserting the nail through the sleeve he back slashed.The delta strike plate broke at the threads and the distal part couldn¿t be removed.After removing the metal inner sleeve the nail were placed correctly".
 
Event or Problem Description
As reported: "t2 alpha tibia spi operation.After reaming during the sleeve the surgeon didn¿t remove the inner metal sleeve before trying to insert the tibia nail.He hammered on the strike plate to insert the nail.When discovering that there were not room for inserting the nail through the sleeve he back slashed.The delta strike plate broke at the threads and the distal part couldn¿t be removed.After removing the metal inner sleeve the nail were placed correctly.".
 
Additional Manufacturer Narrative
The reported event was confirmed.The device returned broke on the transition radii of the thread undercut to the stop shoulder of the thread connection in a brittle manner, which proves that the material was subjected to a significant amount of undue stresses.A review of the device history for the reported lot did not indicate any abnormalities.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.With available information the event was not linked to a deficiency of the device.Above scenario was classified being user related.

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9832778
Report Number0009610622-2020-00108
Device Sequence Number3029492
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-0050
Device Catalogue Number23510050
Device Lot NumberKP423345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
8031020-11-27-2019-004R
Patient Sequence Number1